Alert archive / Michigan / Flash Flood Warnings in 2016

Flash Flood Warning 3, NWS Marquette, MI

October 18, 2016Marquette County, Michigan

NWS Marquette, MI issued this flash flood warning at Oct 18, 2016, 5:17 AM EDT for Marquette County, Michigan. It was in force for 5 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2016, 5:17 AM EDT (09:17 UTC)
Expired
Oct 18, 2016, 10:00 AM EDT
In force
5 hr
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Flood severity
None

County Marquette County, MI

The radar

The Marquette radar (KMQT), 31 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 18, 5:50 AM EDTFLASH FLOOD5 Se Harvey, MIWATER RESCUE UNDERWAY ON THE CHOCOLAY RIVER AT GREEN GARDEN ROAD.
Oct 18, 5:53 AM EDTFLASH FLOOD5 Ese Harvey, MITHE CHOCOLAY RIVER IS FLOODING MAGNUM ROAD. OVER 6 INCHES OF WATER OVER THE ROAD.
Oct 18, 7:00 AM EDTFLASH FLOOD2 Wsw Skandia, MIM-94 WEST IS WASHED OUT IN TWO SPOTS. ONE IS APPROXIMATELY 2 MILES WEST OF US-41 WHERE THE EAST BRANCH OF THE CHOCOLAY RIVER INTERSECTS THE ROAD. THE OTHER IS NEAR ENGMAN LAKE ROAD...WHICH IS APPROXIMATELY 3.5 MILES WEST OF US-41. INITIAL WASHOUT OCCURED SOMET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 287 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
401 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
287 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.7
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

081 
WGUS53 KMQT 180917
FFWMQT
MIC103-181400-
/O.NEW.KMQT.FF.W.0003.161018T0917Z-161018T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
517 AM EDT TUE OCT 18 2016

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN...

* UNTIL 1000 AM EDT

* AT 506 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS AND MEMBERS OF THE
  PUBLIC HAVE REPORTED FLASH FLOODING IN PORTIONS OF THE CHOCOLAY
  RIVER BASIN IN EASTERN MARQUETTE COUNTY DUE TO HEAVY RAINS THAT
  FELL SINCE MONDAY EVENING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HARVEY...SKANDIA...SHOT POINT...CARLSHEND AND BEAVER GROVE. 

FLOOD WATERS ARE MOVING DOWN THE CHOCOLAY RIVER FROM NEAR CARLSHEND
AND SKANDIA TO HARVEY. STATE POLICE REPORTED THAT HIGHWAY 41 BETWEEN
HEIDTMAN ROAD AND YALMER ROAD IS FLOODED AND THAT M-94 HAS A WASHOUT
BETWEEN COUNTY ROAD 545 AND ENHMAN LAKE ROAD. THE RIVER FORECAST
CENTER HAS BEEN ACTIVATED TO PROVIDE FORECASTS AT THE GAUGED SITE
DOWNSTREAM NEAR HARVEY. ADDITIONAL STATEMENTS WILL BE ISSUED AS
INFORMATION BECOMES AVAILABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.

&&

LAT...LON 4627 8732 4650 8734 4651 8711 4622 8711

$$

TITUS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this flash flood warning went out at Oct 18, 4:48 AM EDT, 29 minutes earlier.

Area forecast discussion, Oct 18, 4:48 AM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
448 AM EDT Tue Oct 18 2016

.SHORT TERM...(Today and tonight)
Issued at 446 AM EDT TUE OCT 18 2016

00Z raobs/latest wv imagery and RAP analysis show the shrtwv
responsible for the heavy ra/svr storms yday evng exiting to the ne
along the most sgnft showers/TS. The associated cold fnt on the sw
flank of deepening lo pres moving into se Ontario has sank to the s
of all but the far scentral cwa. Despite some deep lyr qvector dvgc
in the wake of this disturbance, some showers/a few TS linger along
a line fm scentrl MN acrs nw WI into central Upr MI ahead of another
shrtwv aprchg fm the wsw and under axis of h85-7 fgen behind the
cold fnt and where mucapes up to 500j/kg and steeper mid lvl lapse
rates up to 7C/km linger per spc mesoanalysis/00Z MPX raob.
Farther to the nw, the 00Z INL raob shows a much drier sfc-h5 lyr,
but a good deal of hier clds linger in the mstr aoa h5 shown on that
raob and on the cyc side of the shrtwv supporting the lingering
showers.

Main fcst concerns in the short term wl be on pops today and then
cld/temp trends as the drier llvl air shown on the 00Z INL raob
grdly slides into the area.

Today...Incrsg deep lyr h85-3 qvector dvgc in the wake of stronger
shrtwv exiting to the ne with deeper convection is fcst to dominate
Upr MI, so expect the line of showers stretching fm scentral MN into
wcentrl Upr MI to diminish with time and probably by mid mrng as
they shift to the ese under axis of h85-7 fgen in the wake of the
departing sfc cold fnt. Plan to carry some sct showers thru mid mrng
mainly over the scentral. There wl be some gusty nw winds mainly
this mrng over the ne cwa in the wake of the departing/deepening sfc
lo pres, but these winds should diminish during the aftn as the pres
gradient weakens with the closer aprch of sfc hi pres toward the Upr
MS River Valley. The arrival of the drier llvl air depicted on the
00Z INL roab/larger scale subsidence/more acyc llvl flow should
result in clrg thru the day. Since h85 temps wl fall to only 6-8C by
00Z Wed, expect another relatively warm day with max temps in the
50s to as hi as the mid 60s over the se with the downslope NW flow.

Tngt...While there are hints some clds wl move into at least the wrn
cwa late as a weak shrtwv/lo pres trof aprch fm the w, lingering
llvl dry air/acyc flow most of the ngt wl maintain dry wx thru 12Z
Wed.

.LONG TERM...(Wednesday through Monday)
Issued at 443 AM EDT TUE OCT 18 2016

Nam shows a 500 mb shortwave over WY and another over the Canadian
prairies 12z Wed. Both of these shortwaves move east and help dig a
deep trough over the central U.S. on Thu and Thu night. Looks pretty
quiet for this forecast period, but could still see some lake effect
pcpn starting on Thu as colder air comes into the area and across
Lake Superior. 850 mb temperatures fall to -3C to -5C on Thu and
with lake temperatures from 9C to 12C, this is enough lake-850 mb
delta-t for lake effect pcpn. Did add in some pops for this with low
chance pops in northwest and north lake effect pxpn belts for thu
and thu night. Did not make too many changes to the going forecast.

In the extended, GFS and ECMWF show a 500 mb ridge over the desert
sw with a deep trough over the central U.S. 12z Fri. This trough is
very deep with the GFS and broader with the ECMWF with 850 mb
temperatures down to -4C to -7C 12z Fri and this cold air remains
over Lake Superior through 12z Sat. A shortwave moves through Sat
night into Sun morning. A broad 500 mb ridge moves into the Rockies
with a trough over the ern U.S. 12z Mon. Temperatures look to be
below normal for the start of this forecast and then get to near
normal by the end of the forecast period.
&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 125 AM EDT TUE OCT 18 2016

Lingering low level moisture along a warm front will keep lower
ceilings and visibility in place through tonight. A stronger low
pressure system will lift northeastward into the area and could
bring around of showers into the TAF sites, although it looks like
heaviest rain has moved east of the TAF sites. Conditions should
remain in the IFR to LIFR range through late tonight at all the TAF
sites although expect dry air to move on gusty w-nw winds late
tonight into Tue morning allowing for conditions to quickly improve
to VFR by late morning/early afternoon.
&&

.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 446 AM EDT TUE OCT 18 2016

Cancelled previous gale warning in effect for the e half of Lake
Superior as lo pres exiting to the ne is not intensifying as quickly
as anticipated, resulting in weaker nw winds up to only 30 kts in
this area. Then expect winds to diminish to under 25 kts by this
aftn and remain at 20-25 kts or less through the rest of the week as
a relatively weak pressure gradient dominates.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...KC
LONG TERM...07
AVIATION...Voss
MARINE...KC
Hazardous weather outlook, Oct 17, 4:00 PM EDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
400 PM EDT MON OCT 17 2016

MIZ004>007-010>014-085-181100-
BARAGA-MARQUETTE-ALGER-LUCE-IRON-DICKINSON-MENOMINEE-DELTA-
SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
400 PM EDT MON OCT 17 2016 /300 PM CDT MON OCT 17 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL UPPER MICHIGAN THIS EVENING
THROUGH THE EARLY OVERNIGHT HOURS. ISOLATED SEVERE STORMS ARE POSSIBLE...
PRODUCING LARGE HAIL AND SOME GUSTY WINDS.

PATCHY DENSE FOG IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

MIZ001>003-009-084-181100-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-GOGEBIC-SOUTHERN HOUGHTON-
400 PM EDT MON OCT 17 2016 /300 PM CDT MON OCT 17 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER WESTERN UPPER MICHIGAN THIS EVENING
THROUGH THE OVERNIGHT HOURS.

PATCHY DENSE FOG IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-181100-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
400 PM EDT MON OCT 17 2016 /300 PM CDT MON OCT 17 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

NORTHWEST GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED OVERNIGHT ACROSS
PORTIONS OF CENTRAL AND EASTERN LAKE SUPERIOR. SEE THE LATEST MARINE
WEATHER MESSAGE AND OPEN LAKE FORECAST FOR MORE DETAILS.

THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF CENTRAL AND EASTERN LAKE
SUPERIOR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NORTHWEST GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED EARLY TUESDAY
MORNING OVER PORTIONS OF EASTERN LAKE SUPERIOR. SEE THE LATEST
MARINE WEATHER MESSAGE AND OPEN LAKE FORECAST FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-181100-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
400 PM EDT MON OCT 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

PATCHY FOG MAY BE DENSE AT TIMES.

THUNDERSTORMS ARE EXPECTED THIS EVENING THROUGH THE EARLY OVERNIGHT
HOURS. ISOLATED SEVERE STORMS ARE POSSIBLE...PRODUCING LARGE HAIL
AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

JLA

In the hours before

Special weather statement, Oct 18, 3:53 AM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
353 AM EDT TUE OCT 18 2016

MIZ011>013-180830-
DICKINSON MI-DELTA MI-MENOMINEE MI-
353 AM EDT TUE OCT 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MENOMINEE...EAST
CENTRAL DICKINSON AND NORTHWESTERN DELTA COUNTIES UNTIL 430 AM
EDT/330 AM CDT/...

AT 353 AM EDT/253 AM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR LA BRANCHE...OR 21 MILES EAST OF IRON MOUNTAIN...
MOVING EAST AT 60 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ESCANABA...GLADSTONE...RAPID RIVER...LA BRANCHE...U.S. 41 BETWEEN
TRENARY AND RAPID RIVER...BRAMPTON...WHITNEY...ENSIGN...CORNELL...ST.
NICHOLAS...PERKINS AND MAPLEWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4593 8773 4599 8735 4598 8725 4601 8724
      4606 8688 4579 8683 4575 8769
TIME...MOT...LOC 0753Z 261DEG 52KT 4585 8761

07
Special weather statement, Oct 18, 4:03 AM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
403 AM EDT TUE OCT 18 2016

MIZ012-013-180830-
DELTA MI-MENOMINEE MI-
403 AM EDT TUE OCT 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MENOMINEE AND
CENTRAL DELTA COUNTIES UNTIL 430 AM EDT/330 AM CDT/...

AT 403 AM EDT/303 AM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR LA BRANCHE...OR 17 MILES NORTHWEST OF ESCANABA...
MOVING EAST AT 60 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GLADSTONE...RAPID RIVER...NAHMA...LA BRANCHE...BRAMPTON...WHITNEY...
ENSIGN...CORNELL...NAHMA JUNCTION...ST. NICHOLAS...PERKINS AND
MAPLEWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4577 8748 4595 8752 4599 8728 4598 8725
      4599 8724 4608 8667 4582 8661
TIME...MOT...LOC 0803Z 261DEG 52KT 4588 8739

07
Special weather statement, Oct 18, 4:15 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
415 AM EDT TUE OCT 18 2016

MIZ013-180845-
DELTA MI-
415 AM EDT TUE OCT 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DELTA COUNTY UNTIL 445
AM EDT...

AT 414 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GLADSTONE...OR 11 MILES NORTH OF ESCANABA...MOVING EAST AT 70 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GLADSTONE...RAPID RIVER...GARDEN CORNERS...ISABELLA...BRAMPTON...
THOMPSON...ENSIGN...NAHMA JUNCTION...PERKINS...MAPLEWOOD AND CHICAGO
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4586 8633 4588 8646 4586 8646 4581 8719
      4598 8723 4611 8649 4590 8649 4587 8634
      4591 8633 4595 8625 4587 8623
TIME...MOT...LOC 0814Z 260DEG 60KT 4591 8710

07
Special weather statement, Oct 18, 4:27 AM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
427 AM EDT TUE OCT 18 2016

MIZ013-014-180900-
SOUTHERN SCHOOLCRAFT MI-DELTA MI-
427 AM EDT TUE OCT 18 2016

...SPECIAL WEATHER STATEMENT...

AT 426 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF RAPID RIVER...OR 18 MILES NORTHEAST OF ESCANABA...
MOVING EAST AT 65 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANISTIQUE...M-94 BETWEEN STEUBEN AND MANISTIQUE...GARDEN CORNERS...
ISABELLA...THOMPSON...ENSIGN...INDIAN LAKE STATE PARK...NAHMA
JUNCTION...CHICAGO LAKE...COOKS AND GULLIVER.

LAT...LON 4585 8691 4603 8696 4620 8605 4593 8598
TIME...MOT...LOC 0826Z 258DEG 58KT 4596 8683

07
Special weather statement, Oct 18, 4:40 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
440 AM EDT TUE OCT 18 2016

MIZ013-014-180915-
SOUTHERN SCHOOLCRAFT MI-DELTA MI-
440 AM EDT TUE OCT 18 2016

...SPECIAL WEATHER STATEMENT...

AT 440 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF GARDEN CORNERS...OR 13 MILES WEST OF MANISTIQUE...
MOVING EAST AT 65 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANISTIQUE...M-94 BETWEEN STEUBEN AND MANISTIQUE...BLANEY PARK...
ISABELLA...INDIAN LAKE STATE PARK...CHICAGO LAKE...COOKS AND
GULLIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN MARQUETTE.

&&

LAT...LON 4597 8589 4596 8591 4589 8661 4607 8666
      4622 8586 4597 8587
TIME...MOT...LOC 0840Z 258DEG 58KT 4600 8653

07
Special weather statement, Oct 18, 4:48 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
448 AM EDT TUE OCT 18 2016

MIZ014-180915-
SOUTHERN SCHOOLCRAFT MI-
448 AM EDT TUE OCT 18 2016

...SPECIAL WEATHER STATEMENT...

AT 448 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MANISTIQUE...MOVING EAST AT 75 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANISTIQUE...M-94 BETWEEN STEUBEN AND MANISTIQUE...BLANEY PARK...
INDIAN LAKE STATE PARK AND GULLIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN MARQUETTE.

&&

LAT...LON 4597 8589 4595 8592 4592 8637 4610 8642
      4621 8586 4597 8587
TIME...MOT...LOC 0848Z 259DEG 64KT 4603 8629

07

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 8:06 PM EDTSpecial Weather StatementMQTDickinson24 min
Oct 17, 8:16 PM EDTSevere Thunderstorm WarningMQTMarquette24 min
Oct 17, 8:28 PM EDTSevere Thunderstorm WarningMQTDickinson35 min
Oct 17, 8:37 PM EDTSpecial Weather StatementMQTAlger38 min
Oct 17, 9:01 PM EDTAreal Flood AdvisoryMQTDickinson, Marquette4 hr
Oct 18, 3:25 AM EDTSpecial Weather StatementMQTDickinson50 min
Oct 18, 3:41 AM EDTSpecial Weather StatementMQTDickinson49 min
Oct 18, 3:53 AM EDTSpecial Weather StatementMQTDelta37 min
Oct 18, 4:03 AM EDTSpecial Weather StatementMQTDelta27 min
Oct 18, 4:15 AM EDTSpecial Weather StatementMQTDelta30 min
Oct 18, 4:21 AM EDTAreal Flood AdvisoryMQTAlger, Dickinson, Marquette, Menominee5 hr
Oct 18, 4:27 AM EDTSpecial Weather StatementMQTSchoolcraft33 min
Oct 18, 4:40 AM EDTSpecial Weather StatementMQTSchoolcraft35 min
Oct 18, 4:48 AM EDTSpecial Weather StatementMQTSchoolcraft27 min
Oct 18, 5:28 AM EDTSpecial Weather StatementMQTDelta47 min
Oct 18, 5:32 AM EDTRiver Flood AdvisoryMQTDelta32 hr
Oct 18, 5:41 AM EDTSpecial Weather StatementMQTDelta34 min
Oct 18, 5:57 AM EDTSpecial Weather StatementMQTDelta33 min
Oct 18, 6:23 AM EDTRiver Flood WarningMQTMarquette26 hr

Nearby

Flash Flood Warnings in Michigan, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.